Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 5, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 29, 2012, 11:49 PM EDT for Monroe County, Florida. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 11:49 PM EDT (03:49 UTC)
- Expired
- Oct 30, 2012, 4:49 PM EDT
- In force
- 17 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 3.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WHUS42 KKEY 300349 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1149 PM EDT MON OCT 29 2012 FLZ076>078-301600- /O.CAN.KKEY.CF.Y.0002.000000T0000Z-121030T0900Z/ /O.NEW.KKEY.CF.S.0005.121030T0349Z-121030T2100Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1149 PM EDT MON OCT 29 2012 ...COASTAL FLOOD ADVISORY IS CANCELLED... ...MINOR COASTAL FLOODING STILL POSSIBLE DURING HIGH TIDES TODAY... * COASTAL FLOODING...NUMEROUS FLORIDA KEYS RESIDENTS HAVE REPORTED MINOR COASTAL FLOODING DURING THE LAST FOUR DAYS IN LOW-LYING AREAS EXPOSED TO PERSISTENT AND STRONG NORTHWEST BREEZES. AREAS WITH HIGHEST REPORTED WATER LEVELS INCLUDE THOSE PROPERTIES ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. SOME SECONDARY ROADS IN THESE AREAS HAVE BEEN INUNDATED TO A DEPTH OF A FOOT OR MORE. WATER LEVELS WILL REMAIN HIGHER THAN NORMAL AGAIN AROUND THE TIME OF HIGH TIDE THROUGH THIS AFTERNOON. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS WILL PERSIST TONIGHT WITH THE HIGHEST WATER LEVELS LIKELY OCCURRING FROM HIGH TIDE OVERNIGHT AND AGAIN ON TUESDAY...RANGING FROM 1100 AM TO 200 PM EDT... DEPENDING ON LOCATION. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING UP TO ONE FOOT IN DEPTH IN THE LOWEST ELEVATION STREETS. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS MAY BE OVER-TOPPED AS WELL. FLOODING IS MOST LIKELY ON THE THE GULF AND BAY SIDES OF THE FLORIDA KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ BWC/FUTTERMAN
2 follow-up statements
285 WHUS42 KKEY 301609 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1209 PM EDT TUE OCT 30 2012 FLZ076>078-310200- /O.EXT.KKEY.CF.S.0005.000000T0000Z-121031T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1209 PM EDT TUE OCT 30 2012 ...MINOR COASTAL FLOODING STILL POSSIBLE DURING HIGH TIDES... * COASTAL FLOODING...NUMEROUS FLORIDA KEYS RESIDENTS HAVE REPORTED MINOR COASTAL FLOODING DURING THE LAST FOUR DAYS IN LOW-LYING AREAS EXPOSED TO PERSISTENT AND STRONG NORTHWEST BREEZES. AREAS WITH HIGHEST REPORTED WATER LEVELS INCLUDE THOSE PROPERTIES ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. SOME SECONDARY ROADS IN THESE AREAS HAVE BEEN INUNDATED TO A DEPTH OF A FOOT OR MORE. WATER LEVELS WILL REMAIN HIGHER THAN NORMAL AGAIN AROUND THE TIME OF HIGH TIDE THROUGH THIS EVENING. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS WILL PERSIST TODAY WITH THE HIGHEST WATER LEVELS LIKELY OCCURRING DURING THE HIGH TIDE THIS AFTERNOON AND EVENING...RANGING FROM 300 PM TO 1000 PM EDT... DEPENDING ON LOCATION. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING UP TO ONE FOOT IN DEPTH IN THE LOWEST ELEVATION STREETS. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS MAY BE OVER-TOPPED AS WELL. FLOODING IS MOST LIKELY ON THE THE GULF AND BAY SIDES OF THE FLORIDA KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
074 WHUS42 KKEY 302049 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 449 PM EDT TUE OCT 30 2012 FLZ076>078-311000- /O.CAN.KKEY.CF.S.0005.000000T0000Z-121031T1000Z/ /O.NEW.KKEY.CF.Y.0003.121030T2049Z-121031T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 449 PM EDT TUE OCT 30 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * COASTAL FLOODING...THE COMBINATION OF A RECENT FULL MOON WITH PERSISTENT GENTLE TO MODERATE NORTHWEST BREEZES...CONTINUES TO CAUSE BAY SIDE AND GULF SIDE LOCATIONS TO EXPERIENCE MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE. NUMEROUS UPPER KEYS RESIDENTS HAVE REPORTED THAT SOME STREETS HAVE BEEN INUNDATED AND IMPASSABLE DURING THE PAST FEW DAYS...ESPECIALLY NEAR THE TIMES OF HIGH TIDE. AREAS WITH THE HIGHEST REPORTED WATER LEVELS INCLUDE STREETS ADJACENT TO BLACKWATER SOUND AND SEXTON COVE. MINOR COASTAL FLOODING IS LIKELY CONTINUING AT OTHER BAY AND GULF SIDE LOCATIONS THROUGHOUT THE FLORIDA KEYS AS WELL. WATER LEVELS WILL REMAIN HIGHER THAN NORMAL AGAIN TONIGHT AROUND THE TIME OF HIGH TIDE. * TIMING...MINOR COASTAL FLOODING OF LOW-LYING AREAS WILL OCCUR THIS EVENING AND OVERNIGHT WITH THE HIGHEST WATER LEVELS LIKELY OCCURRING AT THE TIME OF HIGH TIDE...BUT THE EXACT TIMING OF THE MINOR COASTAL FLOODING AT ANY POINT THROUGHOUT THE THE KEYS WILL DEPEND ON THE LOCATION. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING IN THE LOWEST ELEVATION STREETS...WITH SOME BAY SIDE STREETS IN PARTS OF THE UPPER KEYS REMAINING IMPASSABLE. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS MAY BE OVER- TOPPED AS WELL. FLOODING IS MOST LIKELY ON THE THE GULF AND BAY SIDES OF THE FLORIDA KEYS. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ FUTTERMAN/JACOBSON
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 29, 9:15 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 29, 9:15 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
915 PM EDT MON OCT 29 2012
.DISCUSSION...SATELLITE IMAGERY OVERLAID WITH AVAILABLE MODEL
STREAMLINE ANALYSIS AS OF 800 PM DETAIL THE ASTONISHINGLY LOW 946 MB
SURFACE CENTER OF GARGANTUAN SIZED NOW "EXTRA" TROPICAL CYCLONE
"SANDY" NOW MOVING ACROSS SOUTHERN NEW JERSEY. WATER VAPOR IMAGERY
IN ASSOCIATION WITH THE JETSTREAM AT THE BASE OF THE LARGE CYCLONE
ILLUSTRATE DEEP MID AND UPPER CYCLONIC FLOW OVER SOUTH FLORIDA AND
THE FLORIDA KEYS. THE 00Z EVENING SOUNDING ILLUSTRATES A FRESH TO
STRONG DRY NORTHWEST FLOW FROM JUST OFF OF THE SURFACE UP TO 5000
FEET AGL...BECOMING STRONG AND WESTERLY ABOVE THAT UP TO ABOUT 20000
FEET. A 5 DEGREE C INVERSION WAS IN PLACE FROM ABOUT 820 UP TO ABOUT
800 MB.
.CURRENTLY...AS OF 800 PM...SKIES ARE PARTLY TO MOSTLY CLOUDY WITH A
DECENT CANOPY OF STRATOCUMULUS IN PLACE OVER THE ISLANDS AND
ADJOINING WATERS. TEMPERATURES OVER THE ISLANDS RANGE FROM THE
MIDDLE 60S IN THE UPPER KEYS...TO AROUND 70 IN THE MIDDLE AND LOWER
KEYS...WITH DEWPOINTS BETWEEN 50 AND 55 DEGREES. C-MAN STATIONS ARE
RECORDING NORTHWEST WINDS BETWEEN 20 AND 25 KNOTS WITH GUSTS TO NEAR
30 KNOTS.
.FORECASTS...OVERNIGHT...A VERY DEEP MID AND UPPER TROUGH WILL
REMAIN IN PLACE OVERNIGHT...AND THE UNUSUALLY INTENSE SURFACE LOW
CENTER ASSOCIATED WITH EXTRA TROPICAL CYCLONE SANDY WILL CONTINUE TO
MOVE WESTWARD ACROSS PENNSYLVANIA AND SLOWLY FILL. THE UNUSUALLY
LARGE SURFACE CIRCULATION IN ASSOCIATION WITH "SANDY" IN COMBINATION
WITH HIGH PRESSURE OVER THE CENTRAL CONUS...WILL CONTINUE TO FUNNEL
UNSEASONABLY COOL AND DRY AIR SOUTH SOUTHEASTWARD ACROSS THE EASTERN
GULF OF MEXICO...TO ACROSS THE KEYS OVERNIGHT. THEREFORE...WE
EXPECT A CONTINUATION OF STEADY FRESH NORTHWEST WINDS THROUGH THE
REST OF THE EVENING AND A FEW HOURS AFTER MIDNIGHT...BUT THEREAFTER
MODELS DO SHOW SOME LULLING IN THE MAGNITUDE OF THE WINDS DURING THE
PREDAWN HOURS. THE CONTINUED MODERATE COLD AIR ADVECTION OVER THE
KEYS WILL ALSO ALLOW FOR TEMPERATURES TO FALL DOWN TO BETWEEN 55 AND
60 DEGREES ACROSS PORTIONS OF THE UPPER KEYS...AND INTO THE MIDDLE
60S OVER THE MIDDLE AND LOWER KEYS. AND ALSO WITH THE RELATIVELY
COOLER AIR ACROSS THE WARM GULF WATERS...WE WILL ALSO CONTINUE TO
ANTICIPATE BROKEN TO OVERCAST STRATOCUMULUS CIGS OVER THE MIDDLE AND
LOWER KEYS...WITH CLEAR SKIES OFF OF THE UPPER KEYS. THEREFORE NO
CHANGES NEEDED ATTM.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL ZONES TONIGHT. A
LARGE NORTH-NORTHEAST SWELL WILL PERSIST IN THE STRAITS OF FLORIDA
OFFSHORE THE UPPER FLORIDA KEYS WHILE A LARGE NORTHWEST SWELL
PERSISTS IN THE SOUTHEASTERN GULF OF MEXICO.
.COASTAL FLOOD ADVISORY...THE COMBINATION OF THE UNUSUALLY LARGE YET
NOW INLAND CIRCULATION OF EXTRA TROPICAL CYCLONE SANDY...WITH A FULL
MOON TONIGHT...WILL CONTINUE TO ALLOW FOR THE FIFTH CONSECUTIVE
NIGHT OF MINOR COASTAL FLOODING THROUGH PART OF THE KEYS...WITH
TIDES OF 1 TO 2 FEET ABOVE NORMAL STILL EXPECTED. MINOR FLOODING IS
MOST LIKELY TO OCCUR AT LOCATIONS IN THE KEYS EXPOSED TO FLORIDA BAY
AND THE GULF WATERS. SOME ROADS MAY CONTINUE TO BE COVERED IN UP TO
ONE FOOT OF WATER. PLEASE CLICK ON THE COASTAL FLOOD ADVISORY LINK
AVAILABLE AT WWW.WEATHER.GOV/KEYWEST
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST
INTERNATIONAL AND MARATHON ISLAND TERMINALS. SCATTERED TO BROKEN
CEILINGS ARE POSSIBLE BUT WELL ABOVE OPERATIONAL CEILINGS. WINDS
WILL BE OUT OF THE WEST TO NORTHWEST AROUND 15 KNOTS WITH FREQUENT
GUSTS TO 20 KNOTS...WITH SOME HEAD AND TAIL WIND CONCERNS FOR
SMALLER AIRCRAFT.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY UNTIL 5 AM EDT TUESDAY FOR FLZ076>078.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR
GMZ031>034-042>044- 052>055-072>075.
&&
PUBLIC/MARINE...................FUTTERMAN
AVIATION/NOWCASTS...............BWC
DATA COLLECTION/UPPER AIR.......ULRICH
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Oct 29, 5:46 AM EDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 546 AM EDT MON OCT 29 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-301000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 546 AM EDT MON OCT 29 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FOR THE FLORIDA KEYS... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST BREEZES WILL RESULT IN MINOR COASTAL FLOODING OF LOW LYING AREAS THROUGH LATE THIS MORNING...PARTICULARLY ON THE GULF AND BAY SIDE OF THE FLORIDA KEYS...AND NEAR OVERFLOWING STORM DRAINS. THE HIGHEST WATER LEVELS WILL BE NEAR AND SEVERAL HOURS FOLLOWING ASTRONOMICAL HIGH TIDE. HIGH TIDES FROM VACA CUT TO KEY WEST RANGE FROM 900 AM TO 1100 AM EDT. THE PRIMARY COASTAL FLOODING HAZARD WILL BE MINOR STREET FLOODING OF AROUND ONE HALF FOOT IN DEPTH ON THE LOWEST ELEVATION LOCATIONS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS TODAY DUE TO SUSTAINED NORTHWEST WINDS OF 20 KNOTS...WITH FREQUENT GUSTS ABOVE 25 KNOTS. A SMALL CRAFT ADVISORY REMAINS LIKELY FOR ALL KEYS COASTAL WATERS TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:20 AM EDT | Small Craft Advisory for Hazardous Seas | KEY | 5 hr | |
| Oct 30, 4:49 PM EDT | Coastal Flood Advisory | KEY | Monroe | 11 hr |
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.